My dh mom was on incivek and ribvarin. She finished her incivek and was told at week 4 she was a super respnder and there was no detectable traces of Hep. She continued with the ribovarin for 4 more weeks and her blood work was very low. She has since received 10 blood transfusions and has completely stopped treatment so that her blood can come back up on its own. She stopped treatment 4 weeks ago and her blood still has not come up. She was at a 7 this week - down from 7.8 and they gave her another transfusion. At what point should she begin to make her own blood again??? Her Dr told her he was told withing 2 weeks of treatment but at week 4 she still isn't?
Is this normal or something that we should be concerned with?
Is your mom being seen by a hemotologist (blood specialist) if not I would suggest that you get a referal from the treating doc asap, no one here can really answer this question as none of us are docs and it appears that your mom needs the the advice of a specialist in the field. Sorry to hear about your moms problems and good luck to you moving foward
Sorry about your mom I hope she is able to stay undetectible somehow. I agree with hrsepwrguy a good hemotologist appears to be in order here they have meds that can help grow new red blood cells (procrit) but it takes a few weeks to work - that might get her started in the right direction again.
She does have a hemotologist and they are the ones giving her the transfusions. She was on procrit her last three weeks of invicek but they have stopped the procrit. They are also the ones that told her that females seem to have a harder time with this medicine then men and that she has another female that is going on 9 weeks and not making her own blood yet. So I was just wondering if anyone else was having the same experience and what we should expect?
Hi there.. Sorry to hear about the problems your mom is having and it is relevant as you mentioned that she is under the care of a competent Hematologist for this anemia .
Sometimes the drugs used for HCV therapy can cause anemia of different sorts.The Ribavirin can cause "hemolytic anemia " wherein the red blood cell is destroyed to early and usually upon reduction or stopping the Riba this condition reverses itself.
Interferon can have the effect of causing the bone marrow to be suppressed and therefore not make enough blood cells to keep up with need. This is basically known as "aplastic anemia" .
The hematologist no doubt ran all the tests to see what is going on and if it is a case of the bone marrow being suppressed ..usually all the blood counts are low (ie> red cells,white cells and the platlets)
The Hematologist would also know when the cells should be reproducing ,and if not in the time expected .more that likely they will run bone marrow tests to ascertain more info.
This very often resolves on it"s own with time,however sometimes medications are required.. and rarely marrow transplants are used for treatment.
Again.. if she is under the care of a good hematologists they should be able to get to the bottom of the problem and they will know the appropriate steps to take..
Good luck to you and your mom and please let us know how she is doing...
I wish I had better news - still UND so that is good but another week and another transfusion - this time she didn't feel anybetter - today we found out that she has formed antibodies and basically they wiped out the transfusion before she could get any relief. Dr told her that her other blood work is starting to come up and this is the last to come up - she was at 7.1 yesterday - they will type and cross her and look for antibodies not to be there so that hopefully she will get relief. But she is getting really depressed at this point. Does anyone have any good news with Incivek?
Yes, there is a lot of good news with the results of Incivek, Interferon, and Ribavirin. A lot of people on this forum are achieving UND by 12 weeks (one of the forum members (frijole) has posted the results of people on this forum using triple therapy with Incivek on her profile, and the outlook for SVR based on the trials seems to be very good. Hope your mom feels better soon.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.